Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 2, 2008, 6:31 PM MST for Graham County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 6:31 PM MST (01:31 UTC)
- Expired
- Aug 2, 2008, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 123 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 030131
FFWTWC
AZC009-030415-
/O.NEW.KTWC.FF.W.0046.080803T0131Z-080803T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
631 PM MST SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 915 PM MST
* AT 615 PM MST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER MT. GRAHAM. A VERY HEAVY
THUNDERSTORM HAS BEEN LOCATED OVER MT. GRAHAM DURING THE PAST HOUR.
RADAR ESTIMATES AND GAUGE REPORTS INDICATE FROM 1.00 TO 2.50 INCHES
OF RAIN HAS OCCURRED OVER THE PAST HOUR.
THIS WILL CAUSE FLASH FLOODING IN MARIJILDA CANYON...NOON CREEK AND
STOCKTON WASH. THIS FLOW OF WATER WILL REACH LOW WATER CROSSINGS
ALONG ROUTE 191 DURING THE NEXT 2 HOURS AND AREAS OF THE ROAD MAY BE
IMPASSABLE. ROUTE 366 FROM SWIFT WATER JUNCTION TO HEILOGRAPH PEAK
MAY BE WASHED OUT...ESPECIALLY NEAR NOON CREEK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWIFT TRAIL
JUNCTION AND MOUNT GRAHAM
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3279 10977 3275 10963 3273 10965 3254 10975
3267 10996
$$
CS2 follow-up statements
000
WGUS75 KTWC 030323
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
823 PM MST SAT AUG 2 2008
AZC009-030415-
/O.CON.KTWC.FF.W.0046.000000T0000Z-080803T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
823 PM MST SAT AUG 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR SOUTH
CENTRAL GRAHAM COUNTY...
AT 810 PM MST...DRAINAGE FROM EARLIER HEAVY RAINFALL WILL CONTINUE.
RADAR ESTIMATES AND GAUGE REPORTS INDICATE FROM 1.50 TO 3.00 INCHES
OF RAIN HAS OCCURRED OVER THE PAST 3 HOURS ALONG THE EAST SIDE OF
MOUNT GRAHAM.
THIS WILL CAUSE FLASH FLOODING IN MARIJILDA CANYON...NOON CREEK AND
STOCKTON WASH. THIS FLOW OF WATER IS LIKELY IMPACTING LOW WATER
CROSSINGS ALONG ROUTE 191 BETWEEN SAFFORD AND SWIFT TRAIL JUNCTION.
ROUTE 366 FROM SWIFT WATER JUNCTION TO HEILOGRAPH PEAK MAY BE WASHED
OUT...ESPECIALLY NEAR NOON CREEK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWIFT TRAIL
JUNCTION AND MOUNT GRAHAM
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3279 10977 3275 10963 3273 10965 3254 10975
3267 10996
$$
CS000
WGUS75 KTWC 030417
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
917 PM MST SAT AUG 2 2008
AZC009-030425-
/O.EXP.KTWC.FF.W.0046.000000T0000Z-080803T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
917 PM MST SAT AUG 2 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL GRAHAM
COUNTY...
DRAINAGE FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOWS IN
AREA STREAMS AND WASHES. HOWEVER THE FLASH FLOOD THREAT HAS
ENDED...AS THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
LAT...LON 3279 10977 3275 10963 3273 10965 3254 10975
3267 10996
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:00 PM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SAT AUG 2 2008 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE FLOW WILL BRING A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA DURING THE UPCOMING WEEK. DAYTIME HIGH TEMPERATURES TRENDING CLOSE TO NORMAL. && .DISCUSSION...HIGH PRESSURE ALOFT CENTERED OVER THE CENTRAL CONUS PLAINS WITH GENERALLY ELY FLOW OVER SRN AZ. SCATTERED SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF TUCSON THIS EVENING AND ISOLATED SHOWERS/THUNDERSTORMS ACROSS SE PINAL AND WRN/CENTRAL PIMA COUNTIES...WITH ACTIVITY EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT. AS NOTED IN SWODY1...BOUNDARY LAYER TO BE WELL MIXED OVER THE DESERTS OF SRN AZ THIS AFTERNOON. THUS POTENTIAL EXISTS FOR STRONG TO SEVERE WIND GUSTS AND PERHAPS MARGINALLY SEVERE HAIL DURING THE LATTER PART OF THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE THREAT DIMINISHING MARKEDLY SHORTLY AFTER SUNSET. POTENTIALLY HEAVY RAINFALL BY EARLY SUNDAY ACROSS PORTIONS OF SANTA CRUZ AND COCHISE COUNTIES. THEREAFTER...MOISTURE AND FLOW SHOULD BE SUFFICIENT TO MAINTAIN THE DAILY CYCLE OF SHOWERS AND THUNDERSTORMS DURING THE UPCOMING WEEK. DAYTIME HIGH TEMPS GENERALLY TRENDING CLOSE TO NORMAL FOR EARLY AUGUST THROUGHOUT THIS FORECAST PERIOD. && .AVIATION...EXPECT SCATTERED TSRA/SHRA INTO THIS EVENING. CLOUD DECKS GENERALLY 8-10K FT AGL WITH LOWER CEILINGS VICINITY TSRA. VISIBILITIES AS LOW AS 1SM AND BRIEF WIND GUSTS TO 50 KTS WITH STRONGEST STORMS. BULK OF TSRA/SHRA TO END AFTER 03/07Z. LIGHT DIURNALLY DRIVEN SURFACE WINDS OUTSIDE OF TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Graham | 27 min |
| Aug 2, 8:40 PM MST | Areal Flood Advisory | TWC | Cochise | 95 min |
| Aug 3, 3:16 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 89 min |
| Aug 3, 3:26 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 34 min |
| Aug 3, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Graham | 47 min |
| Aug 3, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 29 min |
| Aug 3, 4:37 PM MST | Flash Flood Warning | TWC | Graham | 113 min |
| Aug 3, 4:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 3, 4:55 PM MST | Flash Flood Warning | TWC | Cochise | 110 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.